Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 25, 2006, 8:48 AM CDT for Richland County, Wisconsin. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2006, 8:48 AM CDT (13:48 UTC)
- Expired
- Aug 25, 2006, 9:15 AM CDT
- In force
- 27 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Richland County, WI
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 9:03 AM CDT | HAIL 0.75 | 1 Nw Bunker Hill, WI | |
| Aug 25, 9:22 AM CDT | HAIL 0.88 | 1 S Cazenovia, WI | SOME LARGER STONES ALSO FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 251348
SVRARX
WIC103-251415-
/O.NEW.KARX.SV.W.0147.060825T1348Z-060825T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
848 AM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 915 AM CDT
* AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 80
AND COUNTY C C TO BLOOM CITY TO 11 MILES WEST OF BLOOM CITY...OR
ALONG A LINE EXTENDING FROM 17 MILES NORTH OF RICHLAND CENTER TO 11
MILES NORTH OF RICHLAND CENTER TO 11 MILES EAST OF VIROQUA...AND
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YUBA AND HIGHWAY 80 AND COUNTY C C AROUND 850 AM...
HUB CITY AND GERMANTOWN AROUND 900 AM...
HIGHWAY 58 AND COUNTY K AND BLOOM CITY AROUND 905 AM...
WOODSTOCK AND GILLINGHAM AROUND 910 AM...
COUNTY ROADS D AND NN AND BUCK CREEK AROUND 915 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4356 9032 4353 9054 4350 9061 4341 9041
4340 9019 4355 9020
$$
RIECK1 follow-up statement
000
WWUS53 KARX 251358
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
858 AM CDT FRI AUG 25 2006
WIC103-251415-
/O.CON.KARX.SV.W.0147.000000T0000Z-060825T1415Z/
RICHLAND WI-
858 AM CDT FRI AUG 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHERN RICHLAND COUNTY...
AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES WEST OF BLOOM CITY TO WOODSTOCK TO HUB CITY TO BUNKER HILL...OR
ALONG A LINE EXTENDING FROM 16 MILES EAST OF VIROQUA TO 10 MILES
NORTH OF RICHLAND CENTER TO 13 MILES NORTH OF RICHLAND CENTER...
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 58 AND COUNTY K AND COUNTY ROADS D AND NN AROUND 905 AM...
BUCK CREEK AND LOYD AROUND 915 AM...
LAT...LON 4356 9032 4353 9054 4350 9061 4341 9041
4340 9019 4355 9020
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:02 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 25, 4:02 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 402 AM CDT FRI AUG 25 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT FORECAST FOCUS INITIALLY IS ON LINGERING CONVECTIVE THREAT THIS MORNING AND CHANCE FOR REDEVELOPMENT TODAY. ATTENTION THEN TURNS SKY CONDITION AND TEMPERATURES THROUGH THE WEEKEND. 08Z SURFACE ANALYSIS SHOWS LOW PRESSURE CENTERED ALONG THE MN/IA BORDER REGION NEAR THE KSPW-KEST-KMJQ AREA. LOCATION OF THE ACTUAL WARM FRONT REACHING EAST-SOUTHEAST FROM THE LOW CENTER IS MUDDLED WITH ALL THE CONVECTION OVER THE AREA...BUT RUNS DOWN FROM NORTH CENTRAL IA TO EAST CENTRAL IA. COLD FRONT ASSOCIATED WITH UPPER LEVEL SHORT WAVE TROUGH MOVING ACROSS MN RUNS FROM NORTHWEST WI DOWN THROUGH EASTERN MN TO THE LOW CENTER...THEN SOUTHWEST THROUGH WESTERN IA. MAIN JET STREAK WITH THE AFOREMENTIONED SHORT WAVE ALREADY PUNCHING THROUGH MN INTO NORTHERN WI...WITH MOST OF THE CONVECTION OVER WESTERN WI/NORTHEAST IA/EXTREME SOUTHEAST MN. LOW LEVEL JET CONTINUES TO FEED INTO THE BOUNDARY...FUELING ELEVATED CONVECTION. MAIN THREAT AT THIS TIME IS THE HEAVY RAIN...WITH WATER VAPOR IMAGERY SHOWING THE TROPICAL CONNECTION FROM THE SOUTHWEST MONSOON...AND SURFACE OBSERVATIONS INDICATING 1-2 INCHES PER HOUR. 00Z 25AUG06 MODEL SOLUTIONS IN REASONABLE AGREEMENT THROUGH 48 HOURS...AFTER WHICH THEY BEGIN TO DIFFER ON HOW FAST THE HIGH PRESSURE BUILDS INTO THE REGION. NEITHER IS PARTICULARLY GOOD WITH THE ONGOING ACTIVITY. BLENDING THE NAM/GFS BEYOND 48 HOURS YIELDS A SOLUTION THAT APPEARS REASONABLE...SO WENT THAT ROUTE TONIGHT. ALL-IN-ALL...NOT MUCH CHANGE MADE FROM THE PREVIOUS FORECAST. MAIN SHORT WAVE TROUGH AND JET STREAK CONTINUE TO MOVE EAST OF THE AREA THIS MORNING. SHEARED VORTICITY AND LINGERING LOW LEVEL JET LOOK TO MAINTAIN CONVECTION OVER NORTHEAST IA INTO THE MORNING HOURS. AFTER THAT...THE JET WEAKENS AND THE BEST LIFT MOVES ON. THUS FEEL THE CONVECTION WILL WANE SHORTLY AFTER SUNRISE. THE CONVECTIVE FOCUS HAS SHIFTED SOUTH OF WHERE THE FLASH FLOOD WATCH WAS IN EFFECT...SO WILL GO AHEAD AND TERMINATE THAT WITH THIS FORECAST PACKAGE. SEVERE POTENTIAL IS ALSO WANING...SO WILL TRIM A GOOD DEAL OF THE WATCH AT ISSUANCE TIME AS WELL. COLD FRONT LOOKS TO MOVE THROUGH THE FORECAST AREA TODAY. DEPENDING ON THE TIMING OF THIS...WE COULD SEE SOME REDEVELOPMENT ALONG THE BOUNDARY LATER TODAY. STILL A FEED OF WARM AND RELATIVELY MOIST AIR NORTHWARD AHEAD OF THE BOUNDARY...BUT IT IS ELEVATED...AND THERE IS ALSO A NARROW WEDGE OF LOWER DEWPOINT AIR FEEDING IN AS WELL. WILL GO AHEAD AND LEAVE POPS IN FOR THIS CONVECTIVE POTENTIAL. WILL ALSO LINGER THE CHANCE INTO THE EVENING HOURS. THE FRONT AND ANY RAIN THREAT SHOULD BE EAST OF THE FORECAST AREA BY MIDNIGHT. THERE IS A LOT OF POST-FRONTAL STRATUS ACROSS MN...AND EXPECT THIS TO ADVECT INTO THE AREA AS WELL. IN THE AREA BETWEEN WHERE THE CONVECTION CLEARS...AHEAD OF THE FRONT...WE COULD SEE SOME WARMING. THUS PARTS OF NORTHEAST IA AND SOUTHWEST WI COULD MOVE INTO THE 80S. BUT OTHER AREA WILL REMAIN IN THE 70S. LOWS TONIGHT MAY HINGE ON HOW MUCH OF THIS LOW STRATUS LINGERS TONIGHT. AREAS TO THE EAST AND SOUTH COULD STAY CLOUDY LONGER...AND THUS LOWS IN THE LOWER 60S MAY STILL BE OK. ELSEWHERE LOWS SHOULD DIP INTO THE 50S. HIGH PRESSURE THEN BUILDS IN TO DOMINATE THE WEATHER FOR THE WEEKEND. TEMPERATURES SHOULD WARM SLIGHTLY EACH DAY...WITH HIGHS IN THE UPPER 70S TO LOWER 80S. .LONG TERM...MONDAY THROUGH THURSDAY WITH THE ACTIVE WEATHER THIS PAST EVENING...DID NOT HAVE A GREAT DEAL OF TIME TO DIG INTO THE MEDIUM RANGE PERIOD. MODELS STILL INDICATE THAT THERE MAY BE AN UPPER LEVEL TROUGH EJECTING OUT OF THE ROCKIES INTO THE CENTRAL PART OF THE COUNTRY ON MONDAY. CURRENTLY THE FORECAST IS DRY FOR THIS PERIOD...AND THIS WILL HAVE TO BE LOOKED AT. BEST CHANCE FOR ANY PRECIPITATION WITH THIS MAY REMAIN TO THE SOUTH...BUT WILL BE CLOSE. OTHERWISE...THE LONG TERM PERIOD LOOKS REASONABLE AND NO CHANGES MADE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MW
Hazardous weather outlook, Aug 25, 5:00 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT FRI AUG 25 2006 IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 261000- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA- WINONA- 500 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS MORNING. LIMITED INSTABILITY WILL KEEP THESE STORMS BELOW SEVERE LIMITS. AN ADVANCING COLD FRONT AND UPPER LEVEL DISTURBANCE WILL SPARK MORE THUNDERSTORMS THIS AFTERNOON...GENERALLY EAST OF THE MISSISSIPPI RIVER. INSTABILITY WILL BE ON THE INCREASE...WHICH WILL LEND TO THE THREAT FOR SOME SEVERE WEATHER. WIND PROFILES WILL ALSO SUPPORT THUNDERSTORM DEVELOPMENT AND THIS POTENTIAL. LOCALLY...THE MORE FAVORABLE AREAS FOR THESE CHANCES WILL BE ALONG AND EAST OF A TOMAH WISCONSIN TO ELKADER IOWA LINE...AND FROM 2 TO 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY... HOWEVER SOME LOCAL GROUPS MAY BE NEEDED THIS AFTERNOON IF SEVERE WEATHER DEVELOPS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>010-018-019-029-MNZ086-087-094-095-261000- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WINNESHIEK- 500 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE AREA THIS MORNING...WITH THIS ACTIVITY THEN SHIFTING TO THE EAST FOR THE AFTERNOON HOURS. WITH LIMITED INSTABILITY AND THE MORE FAVORABLE WIND PROFILES EAST OF THE MISSISSIPPI RIVER...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
In the hours before
Local storm report, Aug 25, 8:08 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL COON VALLEY 43.70N 91.01W
08/25/2006 E0.75 INCH VERNON WI TRAINED SPOTTER
&&
04Local storm report, Aug 25, 8:43 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
843 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL 4 NE VIROQUA 43.60N 90.83W
08/25/2006 E1.00 INCH VERNON WI PUBLIC
DIME TO QUARTER SIZE HAIL COVERING THE LAWN.
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:23 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 67 min |
| Aug 24, 7:29 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 46 min |
| Aug 25, 7:45 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 30 min |
| Aug 25, 8:02 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 28 min |
| Aug 25, 8:15 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 30 min |
| Aug 25, 9:13 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.